Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 49, NWS Shreveport, LA

February 16, 20084 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 16, 2008, 10:13 PM CST for 4 parishes in Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 16, 2008, 10:13 PM CST (04:13 UTC)
Expired
Feb 16, 2008, 11:15 PM CST
In force
62 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 408 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
408 m²/s²
0-3 km storm-relative helicity
591 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 170414
SVRSHV
LAC031-069-081-085-170515-
/O.NEW.KSHV.SV.W.0049.080217T0413Z-080217T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 PM CST SAT FEB 16 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
  WESTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  SOUTHERN RED RIVER PARISH IN NORTHWEST LOUISIANA...
  NORTHEASTERN SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 1115 PM CST

* AT 1007 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM COUSHATTA TO MANY AND FLORIEN...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COUSHATTA BY 1025 PM CST...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3212 9318 3188 9319 3152 9317 3144 9350
      3177 9350 3200 9345
TIME...MOT...LOC 0413Z 258DEG 16KT 3204 9338 3180 9348
          3146 9347

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 9:27 PM CST, 46 minutes earlier.

Area forecast discussion, Feb 16, 9:27 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
927 PM CST SAT FEB 16 2008

.DISCUSSION...

HAVE UPDATED THE TEXT ZONES TO TAKE OUT THE TOR WATCH. OTHER
CHANGES INCLUDE UPDATING WINDS...AS INITIAL SHIFT IS NOW
INTO NORTHWEST LOUISIANA. TEMPS AND DEWPOINTS HAVE BEEN ADJUSTED
IN GRIDS TO CURRENT CONDITIONS...WHICH REQUIRED ADJUSTING THE
OVERNIGHT LOWS. POPS WERE ALSO ADJUSTED...BUT STILL REMAIN
CONDITIONAL IN MOST ZONES FOR NOW. MAY NEED ANOTHER UPDATE AS THE
SYSTEM ACCELERATES TO THE NORTHEAST. MAIN SURFACE LOW CURRENTLY IN
SOUTHWEST AR. ON STLT LOOPS UPPER LOW CROSSING RED RIVER INTO
SOUTHWEST OKLAHOMA.

&&

.AVIATION...

LINE OF STRONG TSTMS JUST ALONG PREFRONTAL WIND SHIFT.
ALTHOUGH STRONG ROTATION IN LOW LEVELS...STORMS HAVE NOT BEEN ABLE
THUS FAR TO ACHIEVE SFC BASED INSTABILITY...AS SEEN BY BOTH LACK OF
REPORTS...AND WEAK LAPSE RATES IN MOIST AIR BELOW 700 MB ON 0Z
SHV RAOB. S-SE WINDS AHEAD OF STORMS WILL MAINTAIN 15-25 MPH WITH
INCREASING LOW LVL JET. POSTFRONTAL ELEVATED INSTABILITY ON 0Z FWD
RAOB SUPPORTS SMALL HAIL IN CONVECTION.  S-SE WINDS AHEAD OF STORMS
WILL MAINTAIN 15-25 MPH WITH INCREASING LOW LVL JET. LOW VFR/MVFR
CLOUDS IN WARM SECTOR...WHILE WARM FRONTAL BOUNDARY IN SW AR BRINGING
TEMPO IFR CIGS TO TXK/ELD SITES. WILL SEE SKC/SCT LATTER PORTIONS OF
TAF PERIOD AS KICKER PUSHES COLD FRONT THRU AREA BY MORNING./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  45  62  37  56 /  90  10  10   0
MLU  49  65  37  56 / 100  10  10   0
DEQ  38  52  30  53 / 100  20  10   0
TXK  40  56  36  55 / 100  10  10   0
ELD  45  62  34  54 /  80  20  10   0
TYR  38  57  38  57 / 100  10  10   0
GGG  42  58  35  55 / 100  10  10   0
LFK  45  67  38  61 /  90  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

14/07
Hazardous weather outlook, Feb 16, 10:34 AM CST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1034 AM CST SAT FEB 16 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1034 AM CST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING WEST OF A LINE FROM BROKEN BOW OKLAHOMA...TO MINDEN AND
NATCHITOCHES LOUISIANA.  A SLIGHT RISK OF SEVERE THUNDERSTORMS COVERS
THE REMAINDER OF THE FOUR STATE REGION.

THE MAIN SEVERE WEATHER RISKS WILL BE HAIL LARGER THAN PENNIES AND
DAMAGING WINDS GREATER THAN 60 MILES AN HOUR.  ISOLATED TORNADOES
WILL ALSO BE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING.  THIS
RISK IS GREATEST ACROSS TEXAS...WEST OF A MINEOLA...TO LONGVIEW...
TO LUFKIN LINE.

IN ADDITION...LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES WILL BE
POSSIBLE ACROSS THE ENTIRE FOUR STATE REGION BEFORE ENDING.  THESE
RAINFALL AMOUNTS MAY RESULT IN THE PONDING OF WATER ALONG AREA
ROADWAYS AND OTHER LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION WILL LIKELY BE NEEDED BY THIS AFTERNOON ACROSS
PARTS OF EAST TEXAS.  ACTIVATION WILL LIKELY BE NEEDED ACROSS THE
REMAINDER OF THE AREA TONIGHT.

BUTTS

In the hours before

Local storm report, Feb 16, 9:57 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CST SAT FEB 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     2 NW CENTER             31.81N 94.20W
02/16/2008                   SHELBY             TX   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS TREE DOWN, DAMAGING POWERLINES
            ALONG HWY 87N.

0820 PM     TSTM WND DMG     5 SE CENTER             31.74N 94.12W
02/16/2008                   SHELBY             TX   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS TREE DOWN ALONG CR 417, NEAR HWY
            87S IN SHELBYVILLE.

&&

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 8:17 PM CSTSevere Thunderstorm WarningSHVCaddo, De Soto58 min
Feb 16, 9:02 PM CSTSevere Thunderstorm WarningSHVDe Soto, Red River43 min
Feb 16, 9:13 PM CSTSevere Thunderstorm WarningSHVBossier, Claiborne, Webster62 min
Feb 16, 9:28 PM CSTSevere Thunderstorm WarningSHVBienville, Bossier, Red River, Webster62 min
Feb 16, 10:32 PM CSTSevere Thunderstorm WarningSHVBienville, Grant, Natchitoches, Red River, Winn58 min
Feb 16, 10:52 PM CSTSevere Thunderstorm WarningSHVBienville, Lincoln53 min
Feb 16, 11:19 PM CSTSevere Thunderstorm WarningSHVGrant, Jackson, Natchitoches, Winn56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.